Ask a doctor

Red Bruise at Juvederm Injection Site - Will This Go Away?

I had juvederm injected last night into the nasolabial folds and corners of my mouth. Right after I had swelling. Woke up this morning also with the same amour of swelling. By midday I had a red injection site bruise at corner of mouth about the size of a pensil eraser. By this evening I had exact same thing also on the other side. Is this normal and go way on it's own and usually how long will it take to go way?

Doctor Answers (12)

Bruising after Juvederm

+2

Hello and thank you for the question.

Bruising after following injectable fillers such as Juvederm is typical and generally resides in a few days. I would encourage you to ice the injected area during the first 36 hours following the injection. Also, you may want to consider taking Arnica Montana (if you have no specific contra-indications to do so) to help expedite resolution of the bruising. 

Best,

Glenn Vallecillos, MD, FACS


Beverly Hills Plastic Surgeon
5.0 out of 5 stars 20 reviews

Redness Post Injection of Fillers....

+2

This sounds "normal".  Swelling and bruising after injections is typical.  I always recommend icing the areas for the first 24 to 48 hours intermittently to help reduce these side effects.  Arnica tablets seem to help as well with this type of recovery.  Bruises typically will last 7 to 10 days.  The color of the bruise will also change as the days pass, so do not be alarmed.  If you notice a progression in tenderness, increase or spread of redness beyond the initial area that was injected you should follow up with your doctor.  This may be a secondary infection of the skin.

Hope this helps. 

 
Dr. Grant Stevens    Marina Plastic Surgery Associates     Marina del Rey, CA     The Institute

Grant Stevens, MD
Los Angeles Plastic Surgeon
4.5 out of 5 stars 66 reviews

Red Bruise at Juvederm Injection Site - Will This Go Away?

+2

Sound like the normal reaction. But over the internet can not advise. Why have you not returned to the injecting doctor? You MAY have a break in sterile technique and the start of cellulitis to infection. Please see the injector. From MIAMI Dr. Darryl J. Blinski

Darryl J. Blinski, MD
Miami Plastic Surgeon
4.5 out of 5 stars 61 reviews

You might also like...

Bruisestick ointment after Juvederm

+1

We advise patients to use Bruisestick Arnica ointment on their injected areas to reduce bruising. 

Raffy Karamanoukian, MD, FACS
Los Angeles Plastic Surgeon
5.0 out of 5 stars 47 reviews

Bruising is a common side effect from Juvederm

+1

Juvederm is very thick and often causes a bruise at the injection site. I always remind my patients to refrain from aspirin, devil, alleve, vitamin E, or any medication that causes bruising before the procedure.  Ice and arnica after the procedure always shortens the length of time of the bruising. 

Michele S. Green, MD
New York Dermatologist
5.0 out of 5 stars 27 reviews

Juvederm and redness to injection site

+1
A small amount of bruising is common after Juvederm I would not be alarmed this soon after the injection. Some ice packs to the area may relieve some of the redness and swelling. You may get some bruising to the area when the redness subsides and this is normal as well. I do instruct my patients to go off of aspirin and aspirin containing products prior to injection to reduce the chances of bruising. If this does not resolve I would contact your surgeon and he/she should be able to answer any concerns you may have. Best regards!

Michael Elam, MD
Orange County Facial Plastic Surgeon
5.0 out of 5 stars 127 reviews

Bruising can occur after Juvederm injection

+1

Redness after Juvederm injection can be due to bruising, which occurs commonly. However, redness can also result from a number of other conditions, including allergic reactions and infections. If you are concerned about what you see, contact your physician to be seen. This is the safest and most effective way to ensure the best possible outcome.

Jen Yuan Chow, MD
Pasadena Facial Plastic Surgeon

Brusing after Juvederm injection

+1

Bruising is a known potential side effect with any type of injection, including Juvederm injections.  If that is what you have it should resolve in 1-2 weeks.  If you have a lot of pain or swelling discuss it with your injecting doctor as this may be a sign of an infection.

Dina D. Strachan, MD
New York Dermatologist
3.5 out of 5 stars 6 reviews

Juvederm Injection

+1

It is not uncommon to have swelling at the injection site. This should resolve quickly however you should consult with your Surgeon if it does not resolve.

Michael Sullivan, MD
Columbus Facial Plastic Surgeon
5.0 out of 5 stars 31 reviews

Lips and fillers

+1

It is quite common to ge tsome bruising after fille placement, especially into the lips. this may take a week and sometimes more to settle down.

Steven Wallach, MD
Manhattan Plastic Surgeon
4.5 out of 5 stars 17 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.